MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 08/01/2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 08/14/2024.Block h6: device problem code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was going to be used; however, the stent was found broken upon unpacking.Another of the same stent was used to successfully complete the procedure.No further patient complications were reported.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 08/01/2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 08/14/2024.Block h6: device problem code a0401 captures the reportable event of stent shaft break.Block h11: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the shaft was detached.The suture and positioner were not returned.During a microscopic inspection, it was observed closely the shaft was detached and the suture hole torn.Therefore, the reported problem of stent shaft break is confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors.Additionally, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the shaft and is removed using excess force, the stent can get detached and torn during the preparation affecting the performance of the device.The event mentioned it occurred upon unpackaging, and the suture of the stent did not return indicating that it was removed, and the device was manipulated.Based on the analysis results, the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20189811
Report Number2124215-2024-56524
Device Sequence Number7180137
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0033391057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown